MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA SAVINA; VENTILATORS, INTENSIVE CARE

DRÄGERWERK AG & CO. KGAA SAVINA; VENTILATORS, INTENSIVE CARE
Model Number 8414000
Medical Device Problem Codes Decrease in Pressure (1490); Failure to Deliver (2338); Complete Loss of Power (4015); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
It was reported that the device frequently restarted automatically during patient use.There were no patient health consequences reported.
 
Additional Manufacturer Narrative
The affected savina device was examined onsite by dräger service and a faulty internal battery was identified as root cause of the reported issue.Replacing the internal batteries remedied the issue, and the device was returned to service.The savina device is equipped with safety features to detect an aged battery or a battery with a decreasing capacity prior to device use and during device operation.In such a situation, the device generates corresponding alarm messages to which the user can respond and thus prevent an interruption of an ongoing ventilation due to a power loss.The internal battery is a wearing part whose performance and capacity decreases over time.The battery lifetime depends on a number of factors such as, number of battery cycles, battery use profile or improper use, e.G., a deep discharge.According to the instructions for use, the user is requested to regularly perform adequate maintenance to the internal battery.The capacity of the internal battery should be checked every 12 months.If the savina device is used for patient transport a more frequent check is recommended.The internal battery must be replaced every 2 years according to the instructions for use.It is, furthermore, described that the user must check prior to each patient use if the remaining capacity of the internal battery allows the device to switch over to the internal battery in case mains power is not available.During this check, a completely worn out or faulty battery will be detected.In the current case, it is not known if this test has been performed by the user.Based on the investigation, it can be concluded that the affected internal battery had reached its regular end of lifetime.A worn out or deeply discharged internal battery can cause device restarts when the device is operated with ac supply as the savina device periodically checks operation on internal battery for approximately 500 ms.During such a restart the pneumatic system opens, which reduces airway pressure to ambient pressure and spontaneous breathing is possible for the patient.After the restart, ventilation continues immediately with previous settings and no further user action is necessary to resume ventilation.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description

Brand Name
SAVINA
Common Device Name
VENTILATORS, INTENSIVE CARE
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key19881732
Report Number9611500-2024-00318
Device Sequence Number7088787
Product Code CBK
UDI-Device Identifier04048675407881
UDI-Public(01)04048675407881(11)230202(93)8414000-39
Combination Product (Y/N)N
PMA/510(K) Number
K003068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8414000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/13/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date08/01/2024
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Patient SexUnknown